Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 74, NWS Caribou, ME

November 28, 2021

NWS Caribou, ME issued this small craft advisory at Nov 28, 2021, 2:55 PM EST. It took effect at Nov 29, 2021, 1:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2021, 2:55 PM EST (19:55 UTC)
In effect from
Nov 29, 2021, 1:00 PM EST
Expired
Nov 30, 2021, 1:29 PM EST
In force
24 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

962 
WHUS71 KCAR 281955
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
255 PM EST Sun Nov 28 2021

ANZ050>052-290400-
/O.NEW.KCAR.SC.Y.0074.211129T1200Z-211130T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
255 PM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM EST
TUESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 7 AM Monday to 7 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
716 
WHUS71 KCAR 290326
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1026 PM EST Sun Nov 28 2021

ANZ050>052-291200-
/O.CON.KCAR.SC.Y.0074.211129T1200Z-211130T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1026 PM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO
7 AM EST TUESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 7 AM Monday to 7 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
709 
WHUS71 KCAR 290812
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
312 AM EST Mon Nov 29 2021

ANZ050>052-291615-
/O.EXT.KCAR.SC.Y.0074.211129T1800Z-211130T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
312 AM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST TUESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 1 PM this afternoon to 7 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
782 
WHUS71 KCAR 291443
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
943 AM EST Mon Nov 29 2021

ANZ050>052-292245-
/O.CON.KCAR.SC.Y.0074.211129T1800Z-211130T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
943 AM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST TUESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 1 PM this afternoon to 7 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
742 
WHUS71 KCAR 292035
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
335 PM EST Mon Nov 29 2021

ANZ050>052-300945-
/O.EXT.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
335 PM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 4 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
733 
WHUS71 KCAR 300346
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1046 PM EST Mon Nov 29 2021

ANZ050>052-301200-
/O.CON.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1046 PM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 4 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
335 
WHUS71 KCAR 300735
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
235 AM EST Tue Nov 30 2021

ANZ050>052-301545-
/O.CON.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
235 AM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
887 
WHUS71 KCAR 301431
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
931 AM EST Tue Nov 30 2021

ANZ050>052-302100-
/O.CON.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
931 AM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 5 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
600 
WHUS71 KCAR 301829
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
129 PM EST Tue Nov 30 2021

ANZ050>052-301930-
/O.CAN.KCAR.SC.Y.0074.000000T0000Z-211130T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
129 PM EST Tue Nov 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have diminished below advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 11:55 AM EST, 3 hours earlier.

Area forecast discussion, Nov 28, 11:55 AM EST, 3 hours before
Area Forecast Discussion
National Weather Service Caribou ME
1155 AM EST Sun Nov 28 2021

.SYNOPSIS...
Low pressure will lift north and into the northern Maritimes
today. A new low will develop south of the Gulf of Maine on
Monday and track north through the Maritimes Monday night into
Tuesday. High pressure will build south of the area Wednesday.
Low pressure will track to our north on Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Noon update...Snow showers have picked up a bit across the far
north so increased coverage to scattered in northern Aroostook
County. Otherwise, the north remains partly sunny with sunny
sky Downeast and the forecast remains on track.

Previous discussion:
Strong flow out of the west will diminish today as a deep sfc
low pressure in southwest Labrador lifts north and weak high
pressure builds into the area. Clouds and flurries will be
possible this morning across the north and around Moosehead
Lake with more breaks in the clouds this afternoon. It should be
a partly to mostly sunny day toward the coast. Highs will be
below average ranging from the upper 20s in the far north to the
mid 30s along the coast. A gusty west wind will diminish this
afternoon.

Weak high pressure will remain across the north tonight while
an area of weak low pressure develops near Cape Cod this
evening and moves into the northern Gulf of Maine late tonight.
Expect it to be partly cloudy and cold in the north with lows in
the teens, and a few spots in the broad northwest valleys may
drop into the single digits. Toward the coast, clouds will
increase with the chance of light snow toward morning.
Temperatures may drop into the teens or low 20s late evening and
become steady or even rise a bit with the thickening cloud
cover overnight. Any snow accumulation prior to 12Z is expected
to be less than an inch.

&&

.SHORT TERM /MONDAY/...
An upper level trough will plunge into Gulf of Maine on Monday.
This will develop a surface low off the coast of Cape Cod in
the morning and move NNE. Recent QPF model runs show this low
tracking to the far east of the state. The majority of precip is
expected to fall along the eastern boarder, while some snow
showers could reach into the western parts of the region. For
the 00Z run, GFS and Canadian models show significantly less QPF
reaching into the forecast area compared to previous runs. The
Euro has pulled back precip as well, but still has more precip
falling in the region. Decided to pull back the precip chance
for Monday and Monday night, following the recent model
guidance. N winds are expected to increase into Monday night as
the low moves N . Cold air behind this system will keep temps
into the 20s.

By early Tuesday, the remainder of the moisture should exit with
the low, clearing out cloud cover. Lingering tight pressure
gradients will keep breezy WNW conditions throughout the day. By
Tuesday night, an approaching trough could bring a brief snow
showing into the north after midnight.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
A shortwave trough could bring a brief period of snow showers
to the north in the early morning on Wednesday. As the snow
clears out, cloudy skies will remain with normal temps expected.
High pressure will return Wednesday night. Per the day shift
forecast, our attention going into Thursday will be on a more
vigorous clipper like shortwave trough diving through central
Canada from Ontario into Quebec. Long range guidance is carrying
this low just to our north across the St. Lawrence Valley
Thursday into Thursday night. This will put the region in SW
flow, bringing warmer air northward. Expect mixed precip in the
morning, then switching to rain in the evening. The cold front
should quickly push through on Thursday night, bringing cold,
blustery W winds into Friday. Any lingering precip will fall as
snow. Another low is expected to move through by the weekend,
but models lose agreement by this time, so decided to stay with
slight chance of precip.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: MVFR ceilings at the Aroostook County terminals today
will scattered out at times. Conditions will likely become VFR
late today and tonight. At KBGR and KBHB, VFR today into tonight
with MVFR possible late tonight in -sn at KBHB. W wind 10 to 15
knots with higher gusts today at the Aroostook County
terminals, diminishing to 5 knots or less by evening. West wind
around 5 knots at KBGR and KBHB becoming light and variable this
evening.

SHORT TERM:
Mon-Mon night...MVFR/IFR cigs/vsby in snow showers. NNW winds
5-10 kts Mon increasing to 10-15 kts with gusts up to 20 kts Mon
night.

Tue-Tue night...Mainly VFR, with possible MVFR north Tue night
due to snow showers. W winds 10-15 kts Tue, then switching to
light SW winds Tue night.

Wednesday...VFR. WSW winds 5-10 kts with gusts up to 15 kts.

Wed night-Thu...VFR, then diminishing to IFR/LIFR after
midnight due to snow showers at night. Then mixed precip, to
rain on Thu. SSW winds increasing to 10-15 kts with gusts up 20
kts.

&&

.MARINE...
NEAR TERM: The small craft advisory was allowed to expire at
noon with wind gusts now down to 21 kt in the reporting offshore
buoys. The wind and seas are expected to remain below SCA
levels this afternoon through this evening. Wind gusts may
approach 25 knots on the outer waters very late tonight and
another SCA might be required.

SHORT TERM: A SCA may be needed Monday into Tuesday for gusty
NW winds as low pressure tracks north into the Maritimes. A SCA
may be needed Wednesday through Thursday for gusty WSW winds as
a storm system tracks well north of the area. Seas may build up
to 9 ft across the offshore waters in response to the SW winds.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until noon EST today for ANZ050-051.

&&

Near Term...Bloomer/CB
Short Term...LaFlash
Long Term...LaFlash
Aviation...Bloomer/CB/LaFlash
Marine...Bloomer/CB/LaFlash
Hazardous weather outlook, Nov 28, 2:47 AM EST, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
247 AM EST Sun Nov 28 2021

MEZ001>006-010-011-015>017-029>032-290800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
247 AM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-290800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
247 AM EST Sun Nov 28 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.